# SDR CA120313002

- Difficulty date: February 15, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Engine: Lyc IO360B1B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Tappet
- Part number: 72877
- Condition: Spalled
- Location: Camshaft
- Part time: 1,916 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) ENGINE HAD OIL PRESSURE FLUCTUATION ON RUN-UP.  OIL FILTER FOUND TO HAVE EXCESSSIVE METAL CONTAMINATION.  ENGINE WAS PULLED FOR REPAIR. UPON DISASSEMBLY THE NR 2 CAMSHAFT LOBE WAS FOUND EXTREMELY WORN AND THE NR 1 CAMSHAFT LOBE WAS FOUND DAMAGED AS WELL. THE NR 1 EXHAUST LIFTER BODY WAS BROKEN AND SEVERAL OTHERS WERE FOUND BADLY SPALLED.  THE UNUSUAL THING ABOUT THE FAILURE WAS THAT THE AFT NR 1 PISTON PIN PLUG WAS FOUND WITTLED DOWN TO MANY SMALL PIECES AND HAD WORN THE PISTON PIN BOSS SEVERELY ALL THE WAY UP THROUGH THE BOTTOM 2 RING LANDS AND THROUGH THE LOWER PART OF THE PIN BOSS. I SUSPECT THIS WAS CAUSED BY THE METAL CONTAMINATION FROM THE CAMSHAFT FAILURE.
